Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 22, NWS Birmingham, AL

June 27, 2025Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jun 27, 2025, 7:57 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2025, 7:57 PM CDT (00:57 UTC)
Expired
Jun 27, 2025, 11:00 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:06 PM CDTFLASH FLOOD1 Se Vulcan Park, ALRoadway flooded on Highway 31 just south of Highway 280 in Homewood.
Jun 27, 8:06 PM CDTFLASH FLOOD2 Ssw Ruffner Mountain, ALFlooding reported at 16th St and 1st Ave in Irondale.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2426 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2426 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WGUS54 KBMX 280057
FFWBMX
ALC073-117-280400-
/O.NEW.KBMX.FF.W.0022.250628T0057Z-250628T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
757 PM CDT Fri Jun 27 2025

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Southeastern Jefferson County in central Alabama...
  North Central Shelby County in central Alabama...

* Until 1100 PM CDT.

* At 757 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Pelham, 
  Mountain Brook, Trussville, Hueytown, Irondale, Leeds, Fairfield, 
  Fultondale, Pleasant Grove, Tarrant, Midfield, Adamsville, 
  Brighton, Indian Springs Village and Lipscomb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3361 8665 3356 8659 3341 8664 3332 8676
      3344 8697 3355 8694

FLASH FLOOD...RADAR INDICATED

$$

87/Grantham

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:25 PM CDT, 32 minutes earlier. Its key messages:

  • Updated at 716 PM CDT FRI JUN 27 2025
  • There is a level 1 out of 5 risk for severe storms across Central Alabama on through this evening. Damaging wind is the primary threat.
Area forecast discussion, Jun 27, 7:25 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
725 PM CDT Fri Jun 27 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 716 PM CDT FRI JUN 27 2025

- There is a level 1 out of 5 risk for severe storms across
  Central Alabama on through this evening. Damaging wind is the
  primary threat.

&&

.SHORT TERM...
(This evening through Saturday)
Issued at 1217 PM CDT FRI JUN 27 2025

An expansive cumulus field has developed during the late morning
hours, aided by only scattered high cirrus working through the area
in relation to an upper low centered over Georgia. A large cluster
of storms has developed over northwest Alabama and southwest Middle
Tennessee. We should see more storm development this afternoon down
into Central Alabama. Although storm development is anticipated, as
a whole most storms should remain below severe limits. There is a
Marginal risk for severe thunderstorms across Central Alabama
through the evening hours, however. Some storms may be capable of
damaging winds. Microburst potential isn't extremely high, but any
isolated storms that are able to build good cores may be capable of
damaging downburst winds. Microburst composite parameter is higher
across northern and western counties and lower across the southeast,
where lower PWATs are in place closer to the upper low. Cumulus
development has been comparatively meager across the southeast as
well so far today.

Storm motions will be slow and somewhat erratic with the proximity
to the upper low, as already seen with the activity across northwest
Alabama. Motions and new development will likely be influenced later
on by surface outflow boundaries. Any storms sitting over the same
area for an hour or two may pose a minor flooding risk.

12

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 1217 PM CDT FRI JUN 27 2025

Minimal changes were needed to the extended. Rain chances remain
highest Monday and Tuesday afternoons (80-90%). High temperatures
and heat indices do not necessitate any issuance of heat-related
products across Central Alabama at this time, with heat index
values currently forecast to remain below 105F through next week.

12

Previous long-term discussion:
(Saturday through next Friday)
Issued at 1130 PM CDT THU JUN 26 2025

Saturday and Sunday.

The upper low continues to lose definition through the weekend as
it becomes centered across Southwest Georgia. Surface troughing
migrates east, extending from over the Mid-Atlantic States south
across the South Carolina Coast while surface high pressure from
the Southwest Atlantic noses eastward across much of Florida and
into the Wiregrass portion of the state. Shower and thunderstorm
chances will be maximized from midday through the early evening
hours with scattered activity both afternoons. The lack of
organized surface and upper-level features near the area will
result in the more classic summertime disorganized convection
setup largely influenced by previous convection outflow
boundaries, differential heating gradients due to terrain features
and other mesoscale processes. Scattered convection during the
peak heating hours will help limit high temperatures to the lower
90s and keep heat index values below advisory criteria.

Monday through Tuesday.

A mid-level trough will dig southeast over the Western Great
Lakes during the on Monday and dip southward over the Mid-
Mississippi River Valley eastward to over the Ohio River Valley
during this time frame. Some mid-level disturbances are progged on
some of the available global guidance moving over the Mid-South
Region and continuing eastward to over the Southern Tennessee
Valley and northwest portions of the forecast area. Surface high
pressure will remain centered off the Southeast Atlantic Coast
while the aforementioned trough will help advance a cold front
southeast across the North-Central Plains, Midwest and Ohio River
Valley Regions into the Mid-South Region by Tuesday morning.
Expect scattered showers and thunderstorms across much of the area
with greatest chances across the northwest counties each day.

Wednesday through Friday.

Mid-level troughing will move east, extending from over Southeast
Canada extending south over much of the Northeast and Mid
Atlantic States while mid-level ridging will build to a limited
extent over the Southern Plains. The surface front pushes further
southeast then stalls roughly along the Interstate 20 corridor
through this time frame while surface high pressure will build
across the Eastern Central Plains into much of the Ohio River
Valley. Expect unsettled conditions across the area with continued
scattered chances for shower and thunderstorm activity. Some
global guidance depicts a few impulses diving southeast toward the
area during this time from over the Mid-Mississippi River Valley
and Mid-South Regions as a more northwest flow pattern develops
aloft over the local area. PoPs look to be greatest across the
northwest portion of the area, especially if this flow pattern
does materialize with some potential convective complexes
developing and moving southeast toward the area toward the end of
the work week.

05

&&

.AVIATION...
(00Z TAFS)
Issued at 720 PM CDT FRI JUN 27 2025

We will continue with some lingering convection into the early
evening with the help of outflow boundaries to sustain them past
sunset. Have some TEMPO groups through 3z to account. Fog
development tonight will be dependent on convection. Only put a
tempo in for TCL for now, but more may need to be added for the
next issuance. More convection is possible for Sat afternoon.
Outside of convection, winds will be generally light/variable for
most.

NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until
further notice due to comms issues.

08

&&

.FIRE WEATHER...

Scattered shower and thunderstorm activity will be prevalent across
the area this afternoon and again Saturday afternoon. Minimum
relative humidity values will remain in the 50 to 60 percent range
each afternoon through Sunday. High moisture content will persist
along with generally light winds outside of convection resulting in
minimal fire weather concerns through the weekend. With much higher
rain chances Monday and Tuesday, relative humidity values should
generally remain above 70 percent across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  91  69  89 /  20  50  20  60
Anniston    69  89  70  88 /  20  50  20  60
Birmingham  71  90  71  88 /  20  40  20  70
Tuscaloosa  71  91  73  89 /  20  50  20  70
Calera      70  90  71  88 /  20  50  20  70
Auburn      70  90  71  89 /  20  50  20  60
Montgomery  70  91  71  89 /  20  50  20  70
Troy        68  90  70  89 /  20  50  20  70

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...12
LONG TERM....12/05
AVIATION...08
Hazardous weather outlook, Jun 27, 2:07 AM CDT, 17 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
207 AM CDT Fri Jun 27 2025

ALZ011>015-017>050-281015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
207 AM CDT Fri Jun 27 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a Level 1 out of 5 risk of severe storms Friday afternoon
and evening for all of Central Alabama. Damaging wind gusts to 60
mph is the primary risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on Friday.

In the hours before

Special weather statement, Jun 27, 7:00 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
700 PM CDT Fri Jun 27 2025

ALZ018-020-280030-
Etowah AL-Cherokee AL-
700 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ETOWAH AND
SOUTHWESTERN CHEROKEE COUNTIES THROUGH 730 PM CDT...

At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tennala to near Hokes Bluff. Movement was
southeast at 5 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Gadsden, Hokes Bluff, Centre, Glencoe, Ballplay, Tennala, and
  Western Weiss Lake around 705 PM CDT.
  Ball Flat around 710 PM CDT.

Other locations impacted by these storms include Coloma, Reaves, and
Cobb City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3405 8557 3395 8581 3396 8584 3395 8585
      3395 8588 3394 8588 3394 8590 3391 8590
      3391 8593 3392 8593 3392 8594 3406 8596
      3420 8567
TIME...MOT...LOC 0000Z 324DEG 5KT 3411 8573 3402 8588

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

87/Grantham
Special weather statement, Jun 27, 7:01 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Birmingham AL
701 PM CDT Fri Jun 27 2025

ALZ013-023-280045-
Fayette AL-Tuscaloosa AL-
701 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL TUSCALOOSA AND
CENTRAL FAYETTE COUNTIES THROUGH 745 PM CDT...

At 701 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Glen Allen to near Samantha. These storms
were nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Winfield, Berry, Glen Allen, Boley Springs, Bankston, Samantha,
Hubbertville, Bazemore, Fowlers Crossroads, Wiley, Windham Springs,
and New Lexington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3391 8783 3391 8764 3387 8763 3387 8755
      3380 8753 3369 8753 3369 8750 3343 8742
      3340 8764
TIME...MOT...LOC 0001Z 330DEG 2KT 3384 8769 3341 8754

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

87/Grantham
Special weather statement, Jun 27, 7:36 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
736 PM CDT Fri Jun 27 2025

ALZ025-280100-
Shelby AL-
736 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SHELBY COUNTY THROUGH
800 PM CDT...

At 735 PM CDT, Doppler radar was tracking a strong thunderstorm over
Riverchase, or over Hoover, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hoover, Pelham, Helena, Indian Springs Village, Inverness,
Riverchase, Oak Mountain Amphitheater, Meadowbrook, Oak Mountain
State Park, and Hoover Veterans Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3341 8667 3330 8675 3333 8687 3333 8683
      3336 8683 3336 8681 3337 8680 3337 8678
      3339 8678 3339 8676 3340 8675 3342 8675
TIME...MOT...LOC 0035Z 209DEG 7KT 3336 8678

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

87/Grantham
Local storm report, Jun 27, 7:46 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
746 PM CDT Fri Jun 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     Hail             2 SW Ruffner Mountain   33.53N 86.72W
06/27/2025  M1.00 Inch       Jefferson          AL   Trained Spotter

            Near I-20 and Oporto Madrid Blvd.

&&

JDavis
Special weather statement, Jun 27, 7:53 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
753 PM CDT Fri Jun 27 2025

ALZ015-280130-
Walker AL-
753 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WALKER COUNTY
THROUGH 830 PM CDT...

At 753 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gorgas Steam Plant, or near Cordova, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sumiton, Cordova, Dora, Parrish, Beloit, Quinton, Gorgas Steam Plant,
Gorgas, Rocky Hollow, Burnwell, Goodsprings, and Barney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3381 8705 3366 8706 3366 8709 3363 8710
      3363 8714 3361 8715 3361 8718 3360 8718
      3360 8720 3357 8721 3356 8725 3379 8730
TIME...MOT...LOC 0053Z 177DEG 8KT 3369 8718

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

87/Grantham
Local storm report, Jun 27, 7:54 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
754 PM CDT Fri Jun 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     Tstm Wnd Dmg     2 SSW Ruffner Mountain  33.54N 86.71W
06/27/2025                   Jefferson          AL   Law Enforcement

            Multiple trees down in Irondale.

&&

JDavis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:00 PM CDTSpecial Weather StatementBMXCherokee30 min
Jun 27, 7:01 PM CDTSpecial Weather StatementBMXFayette44 min
Jun 27, 7:20 PM CDTSevere Thunderstorm WarningBMXJefferson30 min
Jun 27, 7:29 PM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jun 27, 7:32 PM CDTSevere Thunderstorm WarningBMXJefferson43 min
Jun 27, 7:36 PM CDTSpecial Weather StatementBMXShelby24 min
Jun 27, 7:53 PM CDTSpecial Weather StatementBMXWalker37 min
Jun 27, 8:00 PM CDTSevere Thunderstorm WarningBMXSt. Clair45 min
Jun 27, 8:02 PM CDTSpecial Weather StatementBMXTalladega43 min
Jun 27, 8:24 PM CDTSpecial Weather StatementBMXWalker, Winston51 min
Jun 27, 8:32 PM CDTSevere Thunderstorm WarningBMXSt. Clair28 min
Jun 27, 8:34 PM CDTSpecial Weather StatementBMXJefferson26 min
Jun 27, 8:57 PM CDTAreal Flood AdvisoryBMXJefferson, St. Clair3 hr
Jun 27, 9:13 PM CDTSevere Thunderstorm WarningBMXCalhoun, Talladega32 min
Jun 27, 9:16 PM CDTSpecial Weather StatementBMXBlount29 min
Jun 27, 9:18 PM CDTSpecial Weather StatementBMXWinston27 min
Jun 27, 9:19 PM CDTSpecial Weather StatementBMXCleburne26 min
Jun 27, 9:31 PM CDTAreal Flood AdvisoryBMXWinston3 hr
Jun 27, 9:40 PM CDTFlash Flood WarningBMXBlount, St. Clair3 hr
Jun 27, 9:50 PM CDTSpecial Weather StatementBMXCalhoun25 min
Jun 27, 10:12 PM CDTSpecial Weather StatementBMXCleburne48 min
Jun 27, 10:13 PM CDTSpecial Weather StatementBMXCleburne32 min
Jun 27, 10:27 PM CDTSpecial Weather StatementBMXRandolph48 min
Jun 27, 11:37 PM CDTSpecial Weather StatementBMXChambers53 min
Jun 28, 3:18 PM CDTSpecial Weather StatementBMXLee27 min
Jun 28, 3:20 PM CDTSpecial Weather StatementBMXChambers25 min
Jun 28, 4:34 PM CDTSpecial Weather StatementBMXBullock26 min
Jun 28, 4:44 PM CDTSpecial Weather StatementBMXJefferson31 min
Jun 28, 4:54 PM CDTSpecial Weather StatementBMXTallapoosa36 min
Jun 28, 5:04 PM CDTSpecial Weather StatementBMXPike26 min
Jun 28, 5:17 PM CDTSpecial Weather StatementBMXChilton28 min
Jun 28, 5:27 PM CDTSpecial Weather StatementBMXPike33 min
Jun 28, 6:02 PM CDTSpecial Weather StatementBMXElmore43 min

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.